7 doctors weighed in:
Can quitting stimulants cause rebound depression?
7 doctors weighed in

5 doctors agree
In brief: See below
You should not have depressive symptoms with the cessation of the medication.
Stimulants are not antidepressants.

In brief: See below
You should not have depressive symptoms with the cessation of the medication.
Stimulants are not antidepressants.
Dr. Anthony LaBarbera
Dr. Anthony LaBarbera
Thank
Dr. Douglas Bey
Psychiatry
4 doctors agree
In brief: Yes
Stimulants push out norepinephrine & serotonin and have an initial antidepressant effect.
When stopped there are fewer neurotransmitters available which frequently results in depression.

In brief: Yes
Stimulants push out norepinephrine & serotonin and have an initial antidepressant effect.
When stopped there are fewer neurotransmitters available which frequently results in depression.
Dr. Douglas Bey
Dr. Douglas Bey
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors